27 Aug 2013
What are your symptoms, how did they confirm it and what type of treatment was prescribed? Are you better?
also what type of doctor is treating you?
I don't have a definitive diagnosis. they "think" it's what I have. A dermatologist has put me on steroids. I was having difficulty and pain swallowing so a GI doctor stretched my throat and I'm taking antacids so I really don't have any symptoms right now. I'm not sure I should stay on the steroids because they are so awful. I don't know what kind of doctor to go to.
29 Jun 2014
I was diagnosed over a year ago by my specialist. I battled with swallowing, everything I ate felt like it was going down the wrong way and the burning sensation was felt all the way down my back. Some times my food made me choke and caused me to panic. I had reflux in the middle of the night and also woke up and had to sit up for the sensation to go away. My doctor carried out a number of tests, swallowing test where you carry around a computer to monitor the swallowing actions. Blood tests, bio-opsy, scopes, etc. I now take Entocord and Pariet, which has been a great help. I also go for annual scopes to ensure all is well.
17 Nov 2014
I have the same symptoms and my Dr. sent me for a gastroscope, where they found the lichen planus in my esophagus. I'm seeing a gastroenterologist who has stretched my throat about 3 times now, about a year apart. I am also on an oral budesonide syrup, which I've gotten down to every 2nd or 3rd day. I still have to take very small bites and eat very slowly. I really don't like the stretching business since the IV in my hand hurts a lot. I'm 58 years old, female. Nice to know I'm not the only one. I live in Alberta Canada
20 Jan 2015
ESOPHAGEAL LICHEN PLANUS was diagnosed for me about 6 years ago at UCLA after an endoscopy with numerous biopsies. Prior to that, my gastroenterologist was sure it was GERD and was treating me accordingly Unfortunately,
there is as yet no cure for esophageal lichen planus. It is an autoimmune skin and mucousal disease and for most people the cause is unknown. Prednisone helps temporarily, in easing /the symptoms, but as soon as you stop taking it, the disease comes back with a vegence. Immunosuppresive meds leave you wide open to catch every little bug that comes along. My doc suggests small meals, well chewed, nothing too spicy, Keep a glass of water or milk handy to wash it down if necessary. Aloe Vera Gel seems to have a healing effect . I have also tried Flovent Inhaler ( 2 puffs swallowed / not inhaled) twice a day. It seems to help but you have to watch out for development of Thrush . I need to get my esophagus dialated every 3 to six months . It becomes more and more difficult to swallow pills and I have found that several of my medications are also available is suspension form.
It is very difficult living with this disease with no cure on the horizon. I am looking for some sort of support group to talk things over with and to exchange ideas and to at least know that I am not alone with this.
27 Feb 2015
I was also confirmed to have esophageal lichen planus after a biopsy was taken by the gastrotologist. I have since been referred to a rheumatologist and a dermatologist who are both treating me. Previously I had three dialations but they were becoming necessary with increasing frequency which was not good and there was an expressed fear of tearing.
I am being treated with CellCept but it is too early to ascertain whether or not it will work. I would love to join your group should one be established.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking it for severe lichen planus.
7 answers • 5 Jan 2010
1 answer • 11 Apr 2010
which I'm to swab on either side of my tongue. He says its safe for oral use. Is this true?
1 answer • 13 Jun 2010
... restoration covered by insurance, or other treatments
1 answer • 7 Jul 2012
I've been suffering with lichen planus for about 6 months but it feels more like 6 years. Only thing
... that helps is oral prednisone but it makes me feel yucky. None of the steroid creams are helping
2 answers • 29 Oct 2013